Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Apr 18, 2016, 1:54 AM CDT for 4 states. It took effect at Apr 18, 2016, 3:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2016, 1:54 AM CDT (06:54 UTC)
- In effect from
- Apr 18, 2016, 3:00 AM CDT
- Expired
- Apr 19, 2016, 3:31 AM CDT
- In force
- 25 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
All 32 counties
Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WGUS64 KSHV 180654 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 154 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING FOR EAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-181500- /O.NEW.KSHV.FF.A.0003.160418T0800Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO- BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...TEXARKANA...STAMPS... LEWISVILLE...BRADLEY...SHREVEPORT...BOSSIER CITY...MANSFIELD... STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...IDABEL... BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...JACKSONVILLE...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL...PINELAND 154 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ARKANSAS...HEMPSTEAD... HOWARD...LAFAYETTE...LITTLE RIVER...MILLER AND SEVIER. IN NORTHWEST LOUISIANA...BOSSIER...CADDO...DE SOTO AND SABINE. IN SOUTHEAST OKLAHOMA...MCCURTAIN. IN TEXAS...ANGELINA...BOWIE... CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON... MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...RUSK... SABINE...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR AND WOOD. * THROUGH TUESDAY MORNING * PERSISTENT MODERATE TO HEAVY RAINFALL IS FORECAST TO CONTINUE THROUGH TUESDAY MORNING DUE TO A NEARLY STATIONARY UPPER-LEVEL LOW PRESSURE AREA ACROSS THE ROCKIES. WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WATCH AREA WITH AN ADDITIONAL 2 OR MORE INCHES OF RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 05
4 follow-up statements
597 WGUS64 KSHV 181638 AAA FFASHV FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING FOR EAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-182300- /O.CON.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO- BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...TEXARKANA...STAMPS... LEWISVILLE...BRADLEY...SHREVEPORT...BOSSIER CITY...MANSFIELD... STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...IDABEL... BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...JACKSONVILLE...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL...PINELAND 1138 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS...HEMPSTEAD...HOWARD...LAFAYETTE... LITTLE RIVER...MILLER AND SEVIER. IN NORTHWEST LOUISIANA... BOSSIER...CADDO...DE SOTO AND SABINE. IN SOUTHEAST OKLAHOMA... MCCURTAIN. IN TEXAS...ANGELINA...BOWIE...CAMP...CASS... CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS... NACOGDOCHES...PANOLA...RED RIVER...RUSK...SABINE...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR AND WOOD. * THROUGH TUESDAY MORNING * PERSISTENT MODERATE TO AT TIMES HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH TUESDAY MORNING OVER PORTIONS OF EXTREME EASTERN TEXAS...WESTERN LOUISIANA...EXTREME SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...AS AN UPPER LEVEL LOW PRESSURE AREA REMAINS NEARLY STATIONARY OVER THE ROCKIES. WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS...WITH ISOLATED HIGHER AMOUNTS...HAVE ALREADY FALLEN ACROSS MUCH OF THE WATCH AREA SINCE SUNDAY NIGHT...WITH AN ADDITIONAL HALF INCH TO AN INCH...WITH ISOLATED AMOUNTS NEAR TWO INCHES...POSSIBLE OVER DEEP EAST TEXAS AND PORTIONS OF WESTCENTRAL LOUISIANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
845 WGUS64 KSHV 182128 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 428 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING FOR EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20...AS WELL AS WESTERN LOUISIANA... ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-108>112-124>126- 182230- /O.CAN.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...TEXARKANA...STAMPS... LEWISVILLE...BRADLEY...IDABEL...BROKEN BOW...CLARKSVILLE... BOGATA...MOUNT VERNON...MOUNT PLEASANT...PITTSBURG... DAINGERFIELD...LONE STAR...NAPLES...OMAHA...ATLANTA...LINDEN... HUGHES SPRINGS...QUEEN CITY...MINEOLA...WINNSBORO...QUITMAN... HAWKINS...GILMER...BIG SANDY...JEFFERSON 428 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS SHIFTED EAST OUT OF THE AREA. $$ LAZ001-002-010-017-TXZ136>138-149>153-165>167-190600- /O.CON.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO-BOSSIER-DE SOTO-SABINE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD... STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...TYLER... LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL...PINELAND 428 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST LOUISIANA AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST LOUISIANA...BOSSIER...CADDO... DE SOTO AND SABINE. IN TEXAS...ANGELINA...CHEROKEE...GREGG... HARRISON...NACOGDOCHES...PANOLA...RUSK...SABINE...SAN AUGUSTINE...SHELBY AND SMITH. * THROUGH TUESDAY MORNING * WHILE THE THREAT FOR HEAVY RAINFALL HAS ENDED THIS EVENING ACROSS EAST TEXAS SOUTH OF INTERSTATE 20...AS WELL AS WESTERN LOUISIANA...ADDITIONAL SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY REDEVELOP AND MOVE OVER THESE AREAS OVERNIGHT. ANOTHER ROUND OF SHOWERS AND A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY IN ASSOCIATION WITH ANOTHER UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA...WHICH MAY RESULT IN THE NEED FOR THE WATCH TO BE EXPANDED IN TIME AND POSSIBLY AREA AT THAT TIME. WHILE ADDITIONAL RAINFALL AMOUNTS TONIGHT SHOULD BE LIGHT...RAINFALL TOTALS OF A HALF INCH TO AN INCH WILL BE POSSIBLE TUESDAY. THE GROUNDS ARE SATURATED IN WAKE OF WIDESPREAD TWO TO FOUR INCHES OF RAIN THAT HAS FALLEN SINCE EARLY THIS MORNING...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN THE THREAT FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
663 WGUS64 KSHV 190145 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 845 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM TUESDAY MORNING FOR EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20...AS WELL AS WESTERN LOUISIANA... LAZ001-002-010-017-TXZ136>138-149>153-165>167-191200- /O.CON.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO-BOSSIER-DE SOTO-SABINE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD... STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...TYLER... LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL...PINELAND 845 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST LOUISIANA AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST LOUISIANA...BOSSIER...CADDO... DE SOTO AND SABINE. IN TEXAS...ANGELINA...CHEROKEE...GREGG... HARRISON...NACOGDOCHES...PANOLA...RUSK...SABINE...SAN AUGUSTINE...SHELBY AND SMITH. * UNTIL 7 AM CDT TUESDAY * WHILE THE THREAT FOR HEAVY RAINFALL HAS ENDED THIS EVENING ACROSS EAST TEXAS...SOUTH OF INTERSTATE 20 CORRIDOR...ADDITIONAL REDEVELOPMENT OF MODERATE TO HEAVY RAINFALL CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS. MEANWHILE...THE THREAT FOR MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS PARISHES IN WESTERN LOUISIANA. ANOTHER ROUND OF SHOWERS AND A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY IN ASSOCIATION WITH ANOTHER UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA...WHICH MAY RESULT IN THE NEED FOR THE WATCH TO BE EXPANDED IN TIME AND POSSIBLY AREA AT THAT TIME. AN ADDITIONAL TWO TO THREE INCHES OF RAIN WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN LOUISIANA THROUGH THE PREDAWN HOURS TUESDAY WITH LESSER AMOUNTS ACROSS THE SOUTHERN HALF OF NORTHEAST TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 13
470 WGUS64 KSHV 190831 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 331 AM CDT TUE APR 19 2016 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... LAZ001-002-010-017-TXZ136>138-149>153-165>167-190945- /O.CAN.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO-BOSSIER-DE SOTO-SABINE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD... STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...TYLER... LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL...PINELAND 331 AM CDT TUE APR 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST LOUISIANA AND TEXAS HAS BEEN CANCELLED. HOWEVER...WITH ELEVATED RAIN CHANCES EXPECTED THROUGH THURSDAY MORNING AHEAD OF A COLD FRONT...ADDITIONAL FLASH FLOOD WATCHES MAY BE NECESSARY IN THE COMING DAYS. $$ 05
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 18, 12:00 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 18, 12:00 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 AM CDT MON APR 18 2016 .AVIATION... FOR THE ARKLATEX...MVFR/VFR WILL TREND IFR W TO E OVERNIGHT AS OUR NEXT AREA OF CONVECTION APPEARS TO BE SLOWING. POPCORN CROPPING UP OVER MUCH OF E TX. LINE PRODUCING MOVEMENT SPEED GUST TO 30KTS. THIS WEAKENING CONVECTIVE LINE EXTENDS FROM KJXI...TO B/T KTYR AND KGGG...TO KJSO. MOVING ENE 20KTS AND MAY STALL OR CONTINUE TO NEAR KTXK/KSHV 10-13Z WHILE...KELD/KMLU SHOULD KEEP MVFR AND RAINFREE. SFC WINDS SE 10-20KTS RUN ALOFT UP TO 6KFT AT SE 15-25KTS. THEN VEER TO SW 20-40KTS ON UP INTO FLIGHT LEVELS. AS THE SLOW MOVING COLD FRONT AND ASSOCIATED UPPER LOW GET CLOSER LOOK FOR ANOTHER ROUND OR THREE OF CONVECTION INTO MID TO LATE WEEK. && .PREV DISCUSSION... /ISSUED 922 PM CDT SUN APR 17 2016/ UPDATE... CONVECTION CONTINUES TO GEL JUST WEST OF OUR WESTERN MOST ZONES LATE THIS EVENING AND WITH A NNE MOVEMENT NOTED OVER THE LAST COUPLE HOURS...WE WILL LIKELY SEE THIS ACTIVITY BEGIN MOVING INTO OUR EXTREME WESTERN ZONES IN THE NEXT COUPLE HOURS OR SO. WILL OF COURSE WILL NEED TO WATCH FOR TRAINING OF STORMS ASSUMING THE CONVECTION HOLDS TOGETHER WHICH IT SHOULD. NOT SO MUCH WORRIED ABOUT THE STRONG TO SEVERE NATURE OF THE CONVECTION AS I AM THE KIND OF RAINFALL IT COULD PRODUCE. FOR THE UPDATE TONIGHT...HAVE READJUSTED POPS SLIGHTLY...KEEPING BY FAR THE HIGHEST POPS ACROSS OUR WESTERN ZONES AND MENTIONED THE HEAVY RAINFALL WORDING AFTER MIDNIGHT. REMOVED POPS ACROSS OUR EASTERN MOST ZONES FOR THE REMAINDER OF THE NIGHT. CURRENT FCST TEMPS ARE IN THE BALLPARK AS ARE DEWPOINTS SO MADE NO CHANGES TO THESE ELEMENTS. NO OTHER CHANGES ATTM...13. PREV DISCUSSION... /ISSUED 609 PM CDT SUN APR 17 2016/ UPDATE... JUST A QUICK UPDATE TO CANCEL THE LAKE WIND ADVISORY ACROSS OUR WESTERN ZONES FOR THE REMAINDER OF THE EVENING. JUST NOT SEEING THE SUSTAINED WIND SPEEDS OR GUSTS THAT WOULD WARRANT THE CONTINUATION OF THE LAKE WIND ADVISORY ATTM. NO OTHER CHANGES NECESSARY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 74 63 76 / 40 100 80 70 MLU 61 77 60 77 / 10 30 30 50 DEQ 63 71 61 72 / 70 90 80 70 TXK 63 73 62 74 / 50 100 80 70 ELD 62 74 59 76 / 10 80 70 70 TYR 65 72 65 72 / 90 100 80 70 GGG 64 73 64 75 / 70 100 80 70 LFK 67 75 65 76 / 60 100 80 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/13
Hazardous weather outlook, Apr 17, 6:21 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 621 PM CDT SUN APR 17 2016 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-181200- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE- 621 PM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL STORM SYSTEM CONTINUES TO DRAW UP GULF OF MEXICO MOISTURE AND EASTERN PACIFIC MOISTURE INTO THE REGION. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WILL GRADUALLY INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT WITH THUNDERSTORMS BECOMING MORE SCATTERED TO NUMEROUS AFTER MIDNIGHT. SOME OF THIS RAINFALL COULD BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WORK WEEK. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE AND MAY LEAD TO FLASH FLOODING FOR THE EARLY PART OF THE WEEK. HIGH PRESSURE BUILDING BEHIND A COLD FRONT THURSDAY NIGHT WILL ALLOW FOR DRIER CONDITIONS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-181200- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 621 PM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TONIGHT... AN UPPER LEVEL STORM SYSTEM CONTINUES TO DRAW UP GULF OF MEXICO MOISTURE AND EASTERN PACIFIC MOISTURE INTO THE REGION. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH A SLIGHT UPTICK IN PRECIPITATION COVERAGE AFTER MIDNIGHT...AND MAINLY ACROSS EXTREME NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. NORTHEAST LOUISIANA AND SOUTH CENTRAL ARKANSAS SHOULD ONLY SEE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. ANY THUNDERSTORM ACTIVITY THAT OCCURS LATE TONIGHT SHOULD NOT BE STRONG TO SEVERE IN INTENSITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THE WORK WEEK. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE. HIGH PRESSURE BUILDING BEHIND A COLD FRONT THURSDAY NIGHT WILL ALLOW FOR DRIER CONDITIONS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 13
In the hours before
Special weather statement, Apr 17, 10:29 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT SUN APR 17 2016
TXZ124-136-149-180430-
CHEROKEE TX-WOOD TX-SMITH TX-
1029 PM CDT SUN APR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOOD...NORTHWESTERN
CHEROKEE AND SMITH COUNTIES UNTIL 1130 PM CDT...
AT 1028 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VAN TO NEAR BROWNSBORO
TO NEAR FRANKSTON TO NEAR PALESTINE...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY
RAINFALL.
LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...MINEOLA...LINDALE...BULLARD...MOUNT
SELMAN...HOARD...MAYDELLE...REESE...HAINESVILLE...MIXON...NOONDAY...NEW
CHAPEL HILL...CUNEY...RED SPRINGS...CARROLL AND TEASELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3266 9559 3277 9531 3230 9515 3175 9527
3173 9537 3175 9536 3176 9540 3182 9540
3185 9544 3193 9542 3196 9545 3199 9545
3205 9542 3209 9543 3215 9548 3218 9546
3223 9549 3230 9545 3236 9545 3248 9559
TIME...MOT...LOC 0328Z 235DEG 25KT 3255 9572 3224 9563 3206 9557 3170
9565
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:34 AM CDT | Areal Flood Advisory | SHV | Hempstead, Little River, Miller | 3 hr |
| Apr 18, 10:34 AM CDT | River Flood Warning | SHV | Little River, Sevier | 3 days |
| Apr 18, 10:34 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 69 hr |
| Apr 17, 10:29 PM CDT | Special Weather Statement | SHV | Smith | 61 min |
| Apr 18, 7:35 AM CDT | River Flood Warning | SHV | Gregg | 4 days |
| Apr 18, 7:45 AM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 3 hr |
| Apr 18, 8:10 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 28 days |
| Apr 18, 8:10 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 29 days |
| Apr 18, 8:10 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 33 days |
| Apr 18, 8:24 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 3 days |
| Apr 18, 8:47 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Rusk | 3 hr |
| Apr 18, 9:56 AM CDT | Areal Flood Advisory | SHV | Panola, Sabine, San Augustine, Shelby | 3 hr |
| Apr 18, 9:09 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 3 hr |
| Apr 18, 1:59 PM CDT | Areal Flood Advisory | SHV | De Soto, Sabine | 2 hr |
| Apr 18, 10:29 AM CDT | River Flood Warning | SHV | McCurtain | 22 hr |
Nearby
Flash Flood Watches in Texas, 2016Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Louisiana, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.